Forum

effects of steroids

Hi there.  I'm wondering if anyone can advise me.

I have RRMS and had a five day course of methylprednisolone tablets in March. does anyone know how long the effects are supposed to last? I have noticed a massive improvement in my legs and have even managed to race my seven year old son (and 4 year old daughter) up and down the garden a few times much to my sons delight... "Mummy, you can actually MOVE!!". 2 months ago I was hobbling along at a snails pace.  I'm quite enjoying feeling "normal" and am wondering whether I should be changing my DLA entitlements and returning my blue badge when it expires shortly. We had a downstairs wetroom installed just before christmas too. I'm feeling a bit mixed up and guilty. Anyone else had a similar experience? What should I do :0/

I wouldn't make any hasty decisions about benefits and blue badge - after all, you know how quickly this stupid disease can turn nasty on you, and how difficult it might be to get things reinstated if you cancel them.  But while you're feeling better, I wouldn't use the parking badge, leave those spaces for somebody who will benefit from them.  Steroids have never really helped me, but as they are used to speed up relapses, and we are told that the outcome is not changed by the steroids, I would say that you might be like this for a while, it's wonderful to hear how well you are doing!

Luisa x

I already "hid" the blue badge a few weeks ago for exactly that reason. I have had steroids before a few times (a couple of years ago) but the results were nowhere near as pronounced. It's really quite bizzarre. I just hope I dont get called in to be reassessed any time soon. Thanks for your good wishes :0) xx

 

Because everybody has their own version of MS our reactions to all drugs will be slightly different. It sounds like that is a really good reaction to the 'roids. Happy days.

 

Only you will notice any change in the reaction and how long it lasts is anybodys' guess. With my 'handy hindsight' I know that you will whizz about doing the things you want to, end up over-doing it blah blahSome peeps will say that you may experience shorter lived good effects 'cos of this. Who knows ? If this is your first whack of 'roids the chances are that it will be the best,assuming you ever have them again.

 

Hopefully, these effects will last a lifetime,but sadly they probably won't. DONOT feel any guilt or consider telling THEM anything and just think back  a couple of months.Maybe you should keep 'future proofing' while you have the energy and get some nice photos.

 

Wb